MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL12.6
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Weight: unk.Ethnicity: unk.Race: unk.Device evaluation not required.Claim # (b)(4).
 
Event or Problem Description
The reporter indicated the surgeon implanted a 12.6mm micl12.6 implantable collamer lens, -09.50 diopter, in the patients right eye (od) on (b)(6) 2021.The lens was explanted on (b)(6) 2021 due to excessive vaulting.The lens was replaced with a shorter lens and the problem was resolved.The cause of the event was unknown.

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key12573692
Report Number2023826-2021-03857
Device Sequence Number17193828
Product Code MTA
UDI-Device Identifier00841542103015
UDI-Public00841542103015
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model NumberMICL12.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2021
Initial Report FDA Received Date10/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age31 YR